PostNasal Drip

2 posts / 0 new
Last post
Drashley
PostNasal Drip

My husband has been having severe post nasal drip leading to violent coughing and occasional vomiting for one month now.  He is on carboplatin and alipmta.   His team seems baffled by it.  He will have gurgling, coughing, runny nose and then it will stop and he feels dry and no symptoms but then it happens again about every four hours.  CT has ruled out sinus problem and pneumonia.   Looking for help to diagnose and treat.  Looking for answers if this is chemo and/or caused.  Thank you. 

JanineT Forum M...
Hi Drashley,  Welcome to

Hi Drashley,  Welcome to Grace, I'm sorry you're here.  It's good that there are no signs of pneumonia on the CT since that can also look like progression.  Post nasal drip isn't on the list of common or uncommon side effects but that doesn't mean the chemo hasn't played a part in it.  Lowered blood counts can cause an infection, it's easier to get a cold.  A new or old allergy to pollen can make typical chemo side effects of nausea and cough worse.  If he is susceptible to seasonal allergies it could be that chemo exacerbates the issue, making it worse or he could have just become allergic (I did at around 55 all by myself with no cancer).  I'd let the oncologist know and the infusion team as well in case it's the beginnings of hypersensitivity to the platinum even though it isn't listed as a side effect.  It may not be related at all to his cancer or the treatment.  Try common post nasal drip strategies to ease the effects like propping up pillows for sleep, pseudoephedrine in claritin D might help with the pnd but ask the oncology team first.

 

I'm sorry I can't be of more help. 

Keep us posted and take care of yourself as well,

Janine